H’s and T’s of ACLS | ACLS-Algorithms.com

Comments

  1. Elena Seitz says

    Excellent ACLS Refresher: Perfect way to assess one’s strengths/weaknesses, and to brush up on any rusty knowledge/skills. Practical, authentic, and realistic. Organized and systematic format. Information accurate, and presented clearly and succinctly. Adeptly incorporates multiple teaching/learning approaches—e. g. Auditory; visual; video; visually-friendly graphics; printable material; downloadable material; tactile/hands-on action (multiple quizzes; practice code situation case scenarios); teach and teach-back techniques; emphasizes/reviews/repeats the most important info; includes specific page numbers from AHA ACLS book for those who seek additional details on topics/issues; includes Q & A with explanations and brief rationales.

  2. Samantha Lamplugh says

    Why is Hypoglycemia taken off the list of H and Ts for reversible causes of arrest? Should IV dex be withheld until a ROSC is established? If so, why is that?
    Thank you

    • ACLS says

      I believe that hypoglycemia was removed for several reasons.
      In several large studies, patients who received IV dextrose during the resuscitation attempt were significantly less likely to survive to hospital discharge when compared to patients who did not receive dextrose.
      For those who did survive, administration of dextrose resulted in a greater risk of unfavorable neurologic outcome compared to the control group.
      The same findings were also confirmed in animal studies.

      Here are a couple of links to articles if you’re interested:

      Article 1

      Article 2

      Article 3

      Article 4

      The administration of dextrose should be used with caution and is typically not recommended for the non-diabetic. No version of the guidelines recommends glucose administration unless hypoglycemia is suspected or confirmed.

      I have not been able to find specific American heart Association documentation for the removal of trauma and hypoglycemia, but through a review of literature came to this conclusion. American heart Association does not make it easy to find or understand the reasoning for some of the changes that they make in the guidelines.

      Hope this helps.

      Kind regards,
      Jeff

  3. Khalid says

    Good evening, now the patient in cardiac arrest, how to diagnose tension pneumothorax, P.E and if they are diagnosed what can be done during cpr?
    Thanks

    • ACLS says

      Identification: Tension pneumothorax is classically characterized by hypotension and hypoxia. On examination, breath sounds are absent on the affected lung and the trachea deviates away from the affected side. The thorax may also be hyperresonant; jugular venous distention and tachycardia may be present.
      Treatment:
      If the above symptoms are observed then the use of thoracostomy or needle decompression to treat the pneumothorax would be indicated.

      Pulmonary embolism is more difficult to identify and treat. If it is suspected then fibrinolytic therapy would be indicated.

      Kind regards, Jeff

    • Jeff with admin. says

      For PE the decreased ability to palpate a pulse is a result of the decreased volume of blood that reaches the heart with each contraction. The volume of blood reaching the heart is decreased and therefor the volume of blood that is ejected with compressions or cardiac contraction is reduced.

      For tension pneumothorax the decreased ability to palpate a pulse is a result of the increased resistance created by the pressure of the tension pneumothorax against the pericardium. The heart’s blood volume capacity is decreased because of the tension pneumothorax. This ultimately decreases perfusion pressure which results in the decreased ability to palpate a pulse.

      Kind regards,
      Jeff

  4. Dmitry says

    Hello to everyone! What is rapid but controlled infusion of potassium in the presence of PEA caused by hypokalemia?

    • Jeff with admin. says

      The scenario would not be very promising. Rapid infusion of potassium is not really that rapid and you’re going to need at least one hour to infuse up to 40 mEq. If potassium level is < 3 and the patient is symptomatic, 40 meq/hour may be administered to intensive care patients. Please let me know if you have any other questions. Kind regards, Jeff

    • Jeff with admin. says

      The most important aspect of treating PEA is to identify the cause of the PEA. If PEA is of a sudden onset, there should most likely be an identifiable and treatable cause.

      The most important intervention is high-quality CPR. High-quality CPR will help give your time to determine the cause if it can be identified.

      Kind regards,
      Jeff

      • M says

        A good note… Put a pulse oximeter on the patient. If you have a pulse you have a good chance of capturing a waveform.

      • Kenner says

        In a recent case of a patient with PEA, in full arrest, epi was given x3 @ 7 minute intervals, 40 of vassopressin wasnt considered, while being transported via ambulance 4 minutes after arriving at the scene for OHCA. Thoughts?

      • ACLS says

        The epinephrine should have been given at no more than five minute intervals. The half-life of epinephrine is approximately 2 minutes. The seven minute interval would be too long to maintain adequate threshold of epinephrine. Vasopressin is no longer used in ACLS guidelines.

        Kind regards,
        Jeff

  5. Ozhan Surer says

    Thıs ıs the best online website program for ACLS preparation. I strongly recommend this program who prepare the ACLS exam, thoroughly covers all the topics. Thank you very much.

Leave a Reply

Your email address will not be published.

I accept the Privacy Policy

[523.251,1046.50]
[523.251,1046.50]
[523.251,659.255,783.991]
[523.251,659.255,783.991]